zbMATH — the first resource for mathematics

KAM for the nonlinear Schrödinger equation. (English) Zbl 1201.35177
The authors consider a complex, multidimensional NLS equation in the analytic and periodic framework. The linear equation possesses quasiperiodic solutions with linear frequencies \(\omega_a=|a|^2+\hat V(a)\), with \(a\) integer and \(\widehat V\) the Fourier coefficient of the potential \(V\).
The authors use such frequencies as external parameters that somewhat modulate the normal frequencies of the system, in order to overcome the difficulties arising from the strong degeneracy and the infinitely many degrees of freedom of the system. In this way, they are able to prove a KAM Theorem, showing the persistence of the quasiperiodic solutions for a large set of frequencies. The Toeplitz-Lipschitz property and the reducibility are important technical ingredients of the proof, in which infinitely many arithmetic conditions on the small divisors have to be addressed simultaneously.

35Q55 NLS equations (nonlinear Schrödinger equations)
70H08 Nearly integrable Hamiltonian systems, KAM theory
81Q99 General mathematical topics and methods in quantum theory
35B09 Positive solutions to PDEs
Full Text: DOI Link
[1] J. Bourgain, ”Construction of approximative and almost periodic solutions of perturbed linear Schrödinger and wave equations,” Geom. Funct. Anal., vol. 6, iss. 2, pp. 201-230, 1996. · Zbl 0872.35007
[2] J. Bourgain, ”Quasi-periodic solutions of Hamiltonian perturbations of 2D linear Schrödinger equations,” Ann. of Math., vol. 148, iss. 2, pp. 363-439, 1998. · Zbl 0928.35161
[3] J. Bourgain, Green’s Function Estimates for Lattice Schrödinger Operators and Applications, Princeton: Princeton Univ. Press, 2004. · Zbl 1137.35001
[4] W. Craig, Problèmes de Petits Diviseurs dans les Équations aux Dérivées Partielles, Paris: Société Mathématique de France, 2000. · Zbl 0977.35014
[5] L. H. Eliasson and S. B. Kuksin, ”Infinite Töplitz-Lipschitz matrices and operators,” Z. Angew. Math. Phys., vol. 59, pp. 24-50, 2008. · Zbl 1140.15025
[6] L. H. Eliasson, ”Perturbations of stable invariant tori,” Inst. Mittag-Leffler, Report No 3 , 1985. · Zbl 0685.58024
[7] L. H. Eliasson, ”Perturbations of stable invariant tori for Hamiltonian systems,” Ann. Scuola Norm. Sup. Pisa Cl. Sci., vol. 15, iss. 1, pp. 115-147 (1989), 1988. · Zbl 0685.58024
[8] L. H. Eliasson, ”Almost reducibility of linear quasi-periodic systems,” in Smooth Ergodic Theory and its Applications, Providence, RI: Amer. Math. Soc., 2001, pp. 679-705. · Zbl 1015.34028
[9] G. B. Folland, Introduction to Partial Differential Equations, Princeton, N.J.: Princeton Univ. Press, 1976. · Zbl 0325.35001
[10] J. Fröhlich and T. Spencer, ”Absence of diffusion in the Anderson tight binding model for large disorder or low energy,” Comm. Math. Phys., vol. 88, iss. 2, pp. 151-184, 1983. · Zbl 0519.60066
[11] J. Geng and J. You, ”A KAM theorem for one dimensional Schrödinger equation with periodic boundary conditions,” J. Differential Equations, vol. 209, iss. 1, pp. 1-56, 2005. · Zbl 1064.35186
[12] J. Geng and J. You, ”A KAM theorem for Hamiltonian partial differential equations in higher dimensional space,” Commun. Math. Phys., vol. 262, pp. 343-372, 2006. · Zbl 1064.35186
[13] R. Krikorian, Réductibilité des Systèmes Produits-Croisés à Valeurs dans des Groupes Compacts, Paris: Soc. Math. France, 1999, vol. 259. · Zbl 0957.37016
[14] S. B. Kuksin, ”Perturbation of conditionally periodic solutions of infinite-dimensional Hamiltonian systems,” Izv. Akad. Nauk SSSR Ser. Mat., vol. 52, iss. 1, pp. 41-63, 240, 1988. · Zbl 0662.58036
[15] S. B. Kuksin, Nearly Integrable Infinite-Dimensional Hamiltonian Systems, New York: Springer-Verlag, 1993, vol. 1556. · Zbl 0784.58028
[16] S. B. Kuksin, Analysis of Hamiltonian PDEs, Oxford: Oxford Univ. Press, 2000. · Zbl 0960.35001
[17] J. Pöschel, ”A KAM-theorem for some nonlinear partial differential equations,” Ann. Scuola Norm. Sup. Pisa Cl. Sci., vol. 23, iss. 1, pp. 119-148, 1996. · Zbl 0870.34060
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.